Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
- - - - -

Breathing Difficulties

Withdrawal breathingproblems breathing respiration depressedrespiration

  • Please log in to reply
1 reply to this topic

#1 MelodySings

MelodySings

    Getting started

  • Members
  • Pip
  • 3 posts
  • LocationUK, Essex

Posted 20 April 2017 - 01:00 AM

I'd really love to hear from anyone else who has or is experiencing breathing problems in withdrawal. Since I stopped completely 7 months ago I've had repeated bouts of respiratory problems, mostly at night but now during the day also. At night when I start to fall asleep I wake with a jolt, heart pounding and stomach tension/anxiety. This happens over and over, last night was particularly bad. I also feel like I've got a heaviness or blockage in my chest. I know this is from damage to central nervous system - but I just need some support, it's really scary and I can't see an end in sight. I haven't been to my doctor about it yet and I just can't see what help he will be. I know far more about this that he seems to.
Thanks 🙏🏼
Citalopram 11years 2005-2016
Wellbutrin 4 years 2012-2016
Withdrawn since Sept 2016

#2 Dez

Dez

    Silver star

  • Members
  • PipPipPip
  • 170 posts
  • LocationAlabama/Florida, USA

Posted 23 April 2017 - 07:53 PM

Hello, Melody.

 

I can certainly say that I've had the feeling of breathlessness or like my lungs can't get enough air. I've figured out that this mostly has to do with the anxiety we feel. It causes tension in our body, including the throat, and makes us think we're not getting enough air. I'm not sure what respiratory problems you're having, but maybe it could be anxiety and tension for you as well? I know using a diffuser with aromatherapy has helped me out quite a lot. I have also had the jolting awake when trying to fall asleep, the heart pounding, the tension.

 

I also have a lot of chest pain, tightness, heaviness, ect. I've had it ever since this started and it is very scary! Sometimes I think that I'm going to just fall over and croak. I've gone to the ER and no one can find anything. They did EKGs, bloodwork, chest x-ray, nothing came up. That was back in December. So far nothing has really gone wrong with me. It hurts, it's scary, it's uncomfortable, but I haven't had any dire issues. It's always best to go to your doctor just in case. Withdrawals cause a lot of different problems and everyone is different in the journey/battle.

 

Know this: it's one hell of a battle, but you will win it. We're both still in early withdrawal and have to hang in there to see this through. Do what you can to just observe what's going on and accept that it's happening. Try not to have the initial freak out if you have an anxiety or panic attack. Just breathe and tell yourself "this is withdrawal, it will pass eventually." I know this seems hard, and it's extremely difficult going through withdrawals, but you can do this! Hang in there and keep moving forward, no matter what happens! If you haven't read it yet, I advise reading Irishwill's recovery post. It's keeping me going more than anything else!


- 2010 Fluoxetine 20mg (no issues, did well)
- Mid 2012 Switched to Celexa 20mg (no issues with switch)
- 6/16 Stopped Celexa (always took med once every other day, tapered to once every three days for about a week and a half, took one a week for one week, no problems)
- 10/20/16 Started Celexa 20mg (next day had panic attacks, stopped after three days, kept having panic attacks and anxiety rest of the month)
- 10/28/16 Started Paxil 20mg (took for almost a week, had suicidal thoughts/severe derealization, tapered off to one every other day for a few days)
- 12/8/16 Buspirone 5mg twice daily (felt drowsy but kept anxiety under wraps, still taking it)
- 12/27/16 Venlafaxine XR 37.5mg (took two days, migraine first day, headache all day second day, third day had severe depression/outbursts of crying, couldn't stop most of the day, bad invasive thoughts, never took third dose because of it)
- 1/7/17 taper Buspirone 20% (miscalculation but doing well), gradually slivered off tablet throughout month to almost half each pill

- 2/3/17 taper Buspirone 2.5mg twice daily (did fine, listened to body), gradually slivered off tablet throughout month

 

* Aromatherapy 100% oils in diffuser every night *

* Morning stretching routine every day *






Also tagged with one or more of these keywords: Withdrawal, breathingproblems, breathing, respiration, depressedrespiration